Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 8, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 8, 2006, 10:59 AM CST for 9 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 10:59 AM CST (16:59 UTC)
- Expired
- Mar 8, 2006, 3:47 PM CST
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 081659 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1059 AM CST WED MAR 8 2006 KSZ070>072-094>096-098>100-090000- /O.NEW.KICT.WI.Y.0008.060308T1700Z-060309T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1059 AM CST WED MAR 8 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS WILL CONTINUE TO INCREASE ACROSS SOUTHEAST KANSAS DURING THE REMAINDER OF THE DAY. WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED ESPECIALLY THIS AFTERNOON WHERE SOME GUSTS TO 45 MPH WILL BE POSSIBLE. THESE WIND SPEEDS WILL GRADUALLY DIMINISH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
1 follow-up statement
000 WWUS73 KICT 082147 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 347 PM CST WED MAR 8 2006 KSZ070>072-094>096-098>100-082300- /O.CAN.KICT.WI.Y.0008.000000T0000Z-060309T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 347 PM CST WED MAR 8 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH THE EVENING HOURS. HOWEVER...MOST LOCATIONS WILL REMAIN UNDER ADVISORY CRITERIA. $$ KLEINSASSER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 8, 10:53 AM CST, 6 minutes earlier.
Area forecast discussion, Mar 8, 10:53 AM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1053 AM CST WED MAR 8 2006 .UPDATE... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE LOCATION OF THE THUNDERSTORM CHANCES THIS AFTERNOON AND THE POTENTIAL FOR HIGH WIND SPEEDS IN SOUTHEAST KANSAS. LATEST SURFACE ANALYSIS SHOWING THE SURFACE LOW SITTING OVER CENTRAL KANSAS WITH DRIER AIR MOVING INTO SOUTH CENTRAL KANSAS. THIS WILL BASICALLY SHUT OFF THE PRECIPITATION CHANCES FOR SOUTH CENTRAL KANSAS THIS AFTERNOON. SOUTHEAST KANSAS MAINLY EAST OF A EUREKA TO SEDAN LINE STILL HAS A CHANCES TO SEE SOME STORMS...BUT THESE MAY NOT DEVELOP UNTIL LATE WHEN THE LOW LEVEL FLOW BEGINS TO BACK SOME AHEAD OF THE DRY LINE WHICH WOULD BE ABLE TO PRODUCE SOME LOW LEVEL CONVERGENCE. IF THEY DO DEVELOP...THEY WOULD HAVE A DECENT CHANCE OF BECOMING SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS UNLESS WE GET THE STORM TO ROOT ITSELF IN THE BOUNDARY LAYER. WE HAVE RAISED WIND SPEEDS ACROSS SOUTHEAST KANSAS THIS AFTERNOON BASED ON THE NEODESHA PROFILER WHERE WIND SPEEDS ABOVE THE BOUNDARY LAYER ARE BLOWING AROUND 40KTS. THIS AREA SHOULD MIX OUT FAIRLY WELL TODAY DUE TO FAIRLY THIN CIRRUS MOVING THROUGH. THEREFORE...WE WENT AHEAD AND ISSUED A WIND ADVISORY FOR AREAS MAINLY ALONG AND EAST OF GREENWOOD TO CHAUTAUQUA COUNTIES. CENTRAL KANSAS STILL HAS A CHANCE FOR SOME RAIN SHOWERS OR ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING AS THETA SURFACES INCREASE BEHIND THE BOUNDARY. HOWEVER...IT WILL BE LACKING LOW LEVEL MOISTURE. WE HAVE ALSO LOWERED POPS FOR THIS EVENING...DUE TO LACK OF COVERAGE FOR THE STORMS AND MOVEMENT WILL TAKE IT TO THE NORTHEAST OUT OF THE FORECAST AREA. WE HAVE ALSO KEPT A SMALL CHANCE OF POST FRONTAL POPS ACROSS CENTRAL KANSAS. COX && .PREV DISCUSSION... /ISSUED 800 AM CST WED MAR 8 2006/ UPDATE... WILL DO A QUICK UPDATE FOR EARLY THIS MORNING. WE HAVE RECEIVED A FEW REPORTS OF DENSE FOG ACROSS NORTHERN RUSSELL COUNTY. SURFACE ANALYSIS SHOWS A VERY SHARP DEW POINT GRADIENT WITH WINDS DECOUPLED AHEAD OF THE FRONT...WHICH HAS CREATED FAVORABLE CONDITIONS FOR FOG. WILL INSERT PATCHY DENSE FOG WORDING FOR RUSSELL AND LINCOLN COUNTIES THIS MORNING. THE FOG SHOULD LIFT ONCE THE WIND SPEEDS INCREASE LATER THIS MORNING AND USHER DRIER AIR IN FROM THE NORTH. DAY SHIFT WILL HAVE TO WATCH DAYTIME HIGHS FOR THIS REGION...ESPECIALLY WITH STRATUS CLOUDS RAPIDLY DEVELOPING OVER NORTHERN KANSAS WHICH COULD HAMPER TEMPS. WE ALSO UPDATED THE HWO PRODUCT TO INCLUDE VERY HIGH TO EXTREME FIRE DANGER FOR SOUTH CENTRAL KANSAS...AS THE COMBINATION OF DRY AIR MIXING EASTWARD INTO THIS AREA AND WIND SPEEDS SHOULD INCREASE FIRE DANGER RISK. JAKUB && PREV DISCUSSION... /ISSUED 350 AM CST WED MAR 8 2006/ DISCUSSION... THIS MORNING: ANTICIPATE ELEVATED CONVECTION WILL CONTINUE TO BUBBLE INTO THE MORNING IN SOUTHEAST KS. SOME SIGNIFICANT WEATHER ALERT/LOW END SEVERE POSSIBLE GIVEN SHEAR AND INSTABILITY. ALSO SOME CHANCE FOR STORMS ACROSS THE NORTH EARLY THIS MORNING IN BAROCLINIC ZONE. THIS AFTERNOON-TONIGHT: THE SEVERE THREAT APPEARS MUCH LOWER DURING THE DAY TIME AS VEERING LOW LEVEL WINDS SCOUR/MIX OUT MUCH OF THE MOISTURE THAT MOVED IN YESTERDAY. GLOBAL FORECAST SYSTEM MODEL HAS BEEN VERY CONSISTENT IN PUSHING DRY SLOT ACROSS THE HEART OF THE FORECAST AREA TODAY AND THIS SHOULD ALLOW TEMPERATURES TO SOAR. LESS CONVERGENCE IN THE FORECAST AREA WILL MAKE IT TOUGH TO BREAK CAP. BASED ON WARM START AND YESTERDAYS MAXES...WILL LIKELY REACH UPPER 70S OVER MOST OF THE AREA AND SOME RECORDS MAY FALL ONCE AGAIN. HOWEVER SOME POTENTIAL FOR STORMS TO DEVELOP ALONG/JUST EAST OF I-35 NEAR DRYLINE DURING THE AFTERNOON/EVENING WHEN CONVECTIVE TEMPERATURE IS APPROACHED. THE LOWER 850MB DEW POINTS SUGGEST CAPES WILL BE AT OR BELOW 1000 J/KILOGRAM. RELATIVELY DRY SOUNDINGS SUGGEST WIND DURING STORM COLLAPSE MAY BE PRIMARY THREAT...WITH LOWER END HAIL THREAT FROM MORE ORGANIZED STORMS. DURING THE EVENING/OVERNIGHT ANTICIPATE MORE DEVELOPMENT ON FRONT. THU: WITH LOSS OF SURGE ON DRYLINE AND UPPER ENERGY STILL TO MOVE ACROSS THE AREA...PROBABILITY OF PRECIPITATION STILL WILL BE NEEDED ON THU. SOME POTENTIAL FOR EVEN HIGHER PROBABILITY OF PRECIPITATION IN EXTREME EASTERN PART OF FORECAST AREA GIVEN VERY IMPRESSIVE UPPER DYNAMICS. MEANWHILE CLEARING AND DOWNSLOPE FLOW ACROSS THE WESTERN HALF SHOULD ALLOW TEMPERATURES TO REBOUND IN THE DRY AIRMASS. FRI: APPEARS THAT MOST OF FORECAST AREA WILL BE IN THE WARM SECTOR AHEAD OF THE NEXT FRONT. THIS SHOULD ALLOW TEMPERATURES TO SOAR ONCE AGAIN. IF FULL POTENTIAL IS REALIZED...TEMPERATURES COULD EASILY BE EVEN WARMER THAN FORECAST. SAT-TUE: TOUGH CALL ON TEMPERATURES THROUGH PERIOD AS MEDIUM RANGE MODELS SUGGEST COLD FRONT WILL HAVE HARD TIME PUSHING ACROSS ENTIRE FORECAST AREA UNTIL FIRST PART OF NEXT WEEK WHEN LONGWAVE TROUGH FINALLY BECOMES ESTABLISHED. THIS SETS UP A MAJOR BUST POTENTIAL FOR THE ENTIRE AREA...WITH TEMPERATURES LIKELY WELL INTO THE 60S/70S ON THE WARM SIDE GIVEN THE DRY AIRMASS AND IN THE 40S/50S ON THE COLD SIDE. FRONT WILL BE PARALLEL TO UPPER FLOW FOR MUCH OF THE PERIOD. -HOWERTON && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 81 42 61 37 / 20 30 20 10 HUTCHINSON 79 39 61 36 / 20 30 20 10 NEWTON 79 41 60 37 / 20 40 20 10 ELDORADO 79 44 59 37 / 20 40 30 10 WINFIELD-KWLD 81 46 60 37 / 20 40 40 10 RUSSELL 68 35 65 34 / 30 20 10 10 GREAT BEND 73 36 65 35 / 30 20 10 10 SALINA 77 37 60 35 / 30 30 20 10 MCPHERSON 79 39 60 36 / 20 30 20 10 COFFEYVILLE 79 51 57 38 / 30 70 70 10 CHANUTE 78 48 56 37 / 40 70 60 10 IOLA 77 48 56 37 / 40 70 60 10 PARSONS-KPPF 78 50 56 38 / 30 70 60 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR KSZ070>072-094>096- 098>100. &&
Hazardous weather outlook, Mar 8, 6:13 AM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 613 AM CST WED MAR 8 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 613 AM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS MORNING EAST OF I-35...AND ALSO NORTH OF A LINE FROM GREAT BEND TO MCPHERSON. THE STORMS IN SOUTHEAST KANSAS MAY PRODUCE SOME MARGINALLY SEVERE HAIL THIS MORNING. A FEW STORMS WILL LIKELY DEVELOP THIS AFTERNOON ALONG THE DRYLINE...WHICH IS EXPECTED TO BE JUST EAST OF I-35. THESE STORMS MAY BE SEVERE...WITH THE POTENTIAL FOR AROUND ONE INCH HAIL AND DAMAGING WINDS. THE THREAT OF STORMS DEVELOPING ON THE COLD FRONT IN CENTRAL KANSAS LATE THIS AFTERNOON IS MUCH LESS LIKELY...BUT CANNOT BE RULED OUT COMPLETELY. THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE NIGHT AS THE FRONT MOVES INTO SOUTHEAST KANSAS. THE GREATEST THREAT OF SEVERE WEATHER IS EAST OF I-35 THROUGH TONIGHT. THE FIRE DANGER INDEX WILL BE VERY HIGH TO EXTREME THIS AFTERNOON ACROSS SOUTH CENTRAL KANSAS. EXTREME FIRE DANGER MEANS...EVERY FIRE HAS THE POTENTIAL TO BECOME LARGE. NO OUTDOOR BURNING SHOULD TAKE PLACE IN AREAS WITH EXTREME FIRE DANGER. PLEASE CHECK WITH LOCAL AUTHORITIES TO ENSURE BURNING IS ALLOWED BEFORE STARTING A PLANNED BURN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL LIKELY BE ONGOING IN SOUTHEAST KANSAS THURSDAY MORNING AND CONTINUE MOST OF THE DAY. THE THESE ARE NOT EXPECTED TO BE SEVERE. A COLD FRONT WILL MOVE INTO THE AREA OVER THE WEEKEND...AND BECOME NEARLY STATIONARY. THUNDERSTORMS ARE IN THE FORECAST FOR SUNDAY NIGHT IN FAR SOUTHEAST KANSAS. THERE IS A GOOD CHANCE THAT BOTH THE AREA AND TIMING FOR THESE THUNDERSTORMS COULD CHANGE SIGNIFICANTLY OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY...MOST LIKELY EAST OF I-35. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON/CJ
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 2:52 AM CST | Severe Thunderstorm Warning | ICT | Labette | 26 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.